My dad was given fentanyl to help keep him sedated after having his pacemaker put in. Since given the fentanyl he had to be given feeding tube, intubated, and has been unconscious for 3 days.
7 Jan 2013
Have they told you its from the fentanyl? Are they continuing to give it to him? If not something has gone wrong. Fentanyl half life is only 3.5 hrs. That means in a day it should be out of his system, unless he has decreased kidney function, then it may take a little longer.
8 Jan 2013
Is he still intobated and receiving tube feeds. They may be using a combination of fentanyl and versed to keep him sedated if he's still intobated. He was likely intubated for the procedure, although you can correct me if I'm wrong, and the medical team may feel he's not ready to extubate. Could be related to age, if was given too much sedation prior to the procedure which would be why they used narcan. Or post procedure, he may have received too much medication which compromised his air way and they re-intubated. Any more background you could give would be helpful. Best wishes.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Reversal of Sedation - I would like to know if there is a drug that will help bring someone out from
... under sedation? particularly from a sedative called antivan
1 answer • 20 Oct 2009
This is completely for EDUCATIONAL PURPOSES ONLY because I used to smoke pot and I know how the EUPHORIA made me feel.I recently heard that FENTANYL ...
4 answers • 14 Aug 2010
I am a general dentist new to midlevel IV sedation. We had a high anxiety patient in need of at least 2 hours of dentistry. As we delivered Versed ...
2 answers • 10 Dec 2011
My father has been in a Hepatic coma from bad for liver from alcohol abuse for a month as of today Upon admission he was very confused, was ...
1 answer • 4 Mar 2013